Osteoporosis Risk After Cancer Treatment

Abramson Cancer Center of the University of Pennsylvania
Last Modified: January 26, 2012

Question:

My doctor told me I am at risk for osteoporosis because of my cancer treatment. Why is this and what should I do about it?

Answer:

Nicole Ross, RN, MSN, OCN - Radiation Oncology Nurse at Penn Medicine, responds:

Cancer treatments can put you at risk for osteoporosis. Osteoporosis is a weakening of the bones, that can put you at risk for bone fractures. An adequate intake of calcium and Vitamin D are crucial. Also, exercise is helpful in treating osteoporosis. Speak with your doctor about the accurate dose.

Learn more about bone health and osteoporosis after cancer treatment on OncoLink.

This question and answer was part of the OncoLink Brown Bag Chat Series. View the entire Focus on Gynecologic Cancers transcript.

Keywords

Click on any of these terms for more related articles

Blogs

The Skinny on Soy and Flaxseed for Breast Cancer
by The Tracey Birnhak Nutritional Counseling Program
March 27, 2017

Cancer and Financial Toxicity: 6 Tactics
by Marlys Johnson
March 20, 2017

A
B
C
D
E
F
G
H
I
J
K
L
M
N
O
P
R
S
T
U
V
X
Y
Z
#
 
A
B
C
E
F
G
H
K
L
M
N
O
P
R
S
T
U
V
 
 
Stay informed with the latest information from OncoLink!   Subscribe to OncoLink eNews
View our newsletter archives